Alert archive / New Mexico / Red Flag Warnings in 2018

Red Flag Warning 28, NWS Midland/Odessa, TX

May 13, 2018

NWS Midland/Odessa, TX issued this red flag warning at May 13, 2018, 2:32 AM MDT. It took effect at May 13, 2018, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 13, 2018, 2:32 AM MDT (08:32 UTC)
In effect from
May 13, 2018, 1:00 PM MDT
Expired
May 13, 2018, 8:00 PM MDT
In force
7 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

108 
WWUS84 KMAF 130832
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
332 AM CDT Sun May 13 2018

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR HOT, DRY AND 
CRITICALLY DRY FUEL CONDITIONS...

.Much above normal temperatures will drive minimum humidity down 
to near single digits and with critically dry fuels the significant
fire potential will be high today.

NMZ114-115-TXZ258-132115-
/O.NEW.KMAF.FW.W.0028.180513T1900Z-180514T0200Z/
Guadalupe Mountains-Southeast Plains-
232 AM MDT Sun May 13 2018

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
MDT THIS EVENING FOR HOT, DRY AND CRITICALLY DRY FUEL 
CONDITIONS...

The National Weather Service in Midland/Odessa has issued a Red
Flag Warning, which is in effect from 1 PM this afternoon to 8 PM
MDT this evening. 

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...10 percent.

* FUELS...Critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Low relative humidity, hot temperatures and modest winds will 
increase potential for fire growth.

&&

$$
1 follow-up statement
621 
WWUS84 KMAF 131854
RFWMAF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Midland/Odessa TX
154 PM CDT Sun May 13 2018

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO FOR HOT, DRY AND
CRITICALLY DRY FUEL CONDITIONS...

.Much above normal temperatures will drive minimum humidity down
to near single digits, and with critically dry fuels the
significant fire potential will be high today.

NMZ114-115-TXZ258-140200-
/O.CON.KMAF.FW.W.0028.180513T1900Z-180514T0200Z/
Guadalupe Mountains-Southeast Plains-
1254 PM MDT Sun May 13 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR HOT, DRY AND CRITICALLY DRY FUEL CONDITIONS...

* WIND...Southwest 15 to 25 mph.

* HUMIDITY...10 percent.

* FUELS...Critically dry.

* IMPACTS...Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Low relative humidity, hot temperatures and modest winds will
increase potential for fire growth.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 12, 11:29 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, May 12, 11:29 PM MDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1229 AM CDT Sun May 13 2018

.DISCUSSION...
See aviation discussion below.

&&

.AVIATION...
Dryline has returned w of all sites except CNM and e of dryline se
winds are around 10-15kts, but will decrease closer to 10kts
around 09Z. Dryline will move e today but will remain w of MAF,
possibly FST. W of dryline winds will mostly be 12kts or less at
MAF to far that matter, at least til around 00Z/14. Isold storms
are possible between MAF-FST around 21Z-24Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     96  71  92  68 /  20  20  30  40
Carlsbad                       99  63  95  62 /   0  10  10  10
Dryden                         95  70  92  68 /  20  20  30  30
Fort Stockton                  97  71  92  67 /  20  20  40  20
Guadalupe Pass                 90  64  87  64 /   0  10  10  10
Hobbs                          96  65  91  62 /  10  10  30  20
Marfa                          91  60  87  58 /  10  10  30  20
Midland Intl Airport           98  71  93  68 /  20  20  30  30
Odessa                         98  71  93  68 /  10  20  30  30
Wink                          101  70  96  67 /  10  10  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, May 13, 2:32 AM MDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
332 AM CDT Sun May 13 2018

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-140845-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
332 AM CDT Sun May 13 2018 /232 AM MDT Sun May 13 2018/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Critical fire weather conditions are expected in the Guadalupe
Mountains and southeast New Mexico today and a Red Flag Warning is
in effect.

A few storms are possible across the Permian Basin and in the area
between Fort Stockton and Dryden today, some could be strong with
hail and strong gusty winds.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorm chances will increase Monday and Tuesday. Storms could
be strong to severe with large hail, damaging winds, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
http://weather.gov/midland

Nearby

Red Flag Warnings in New Mexico, 2018Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.